Hail, Llano
- When
- April 8, 8:55 PM CST
- Where
- Llano County, 0.59 mi E of Valley Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.850, -98.790
Isolated thunderstorms initiated along a stalled front north of our county warning area and moved east and east-southeast off of the boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Isolated thunderstorms initiated along a stalled front north of our county warning area and moved east and east-southeast off of the boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 8, 7:26 PM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 826 PM CDT TUE APR 8 2008 .UPDATE... UPDATED FORECAST TO TWEAK 1ST PERIOD POPS BASED ON LATEST RADAR TRENDS AND ADD A MENTION OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN HILL COUNTRY...EXCLUDING TRAVIS COUNTY. ALTHOUGH THE COLD FRONT IS STATIONARY NORTH OF OUR AREA AND INITIATION WILL BE CONFINED TO THE BOUNDARY...MODEL FORECAST RIGHT-MOVING SUPERCELL VECTORS WOULD TAKE WELL-DEVELOPED STORMS ESE INTO OUR NORTHERN HILL COUNTRY. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 631 PM CDT TUE APR 8 2008/ AVIATION... THIS EVENING ISOLATED TO SCATTERED CONVECTION WAS OCCURRING ALONG A STATIONARY FRONT EXTENDING FROM SONORA TO WACO. THIS BOUNDARY AND ASSOCIATED CONVECTION WILL REMAIN NORTH OF OUR TAF SITES. ONCE AGAIN MVFR CIGS WILL DEVELOP ACROSS KSAT...KSSF AND KAUS AROUND 04Z AND SPREAD WESTWARD TO KDRT BY 08Z. CIGS WILL IMPROVE TO VFR AFTER 19Z TUESDAY. THE THERMAL SFC LOW ALONG THE RIO GRANDE WILL RESULT IN EASTERLY WINDS AT KDRT OVERNIGHT WITH EAST SOUTHEAST WINDS AT KSAT...KSSF AND KAUS. SPEEDS OVERNIGHT WILL BE 5 TO 10 KTS WHICH WILL PRECLUDE SIGNIFICANT FOG FORMATION. WINDS WEDNESDAY AFTERNOON WILL BE SOUTHEAST AT 10 TO 15 KTS AS LEE SIDE TROFFING OCCURS IN ADVANCE OF AN APPROACHING UPPER LEVEL STORM SYSTEM. PREV DISCUSSION... /ISSUED 258 PM CDT TUE APR 8 2008/ DISCUSSION... CAPPED ATMOSPHERE TONIGHT. GOOD TAP OFF GULF IN A MODERATE SOUTHEAST LOW LEVEL FLOW MAY BE ENOUGH FOR SOME EARLY MORNING SHOWERS ALONG THE ESCARPMENT AND OVER THE HILL COUNTRY. DESPITE THE CAP..A FEW STORMS MAY FORM ACROSS THE NORTHERN HILL COUNTRY INTO NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS WITH SUFFICIENT UPSLOPING MOISTURE AS WEAK DISTURBANCES TRAVERSE THE AREA. SIMILAR CONDITIONS ARE EXPECTED DURING THE DAY TOMORROW WITH LOW CHANCES OF SHOWERS AND STORMS AS UPSLOPE MOISTURE AND WEAK DISTURBANCES ALOFT CONTINUE. AS A BROAD UPPER TROUGH MOVES INTO WEST TEXAS TOMORROW NIGHT AND JET MAXES SWEEP EAST INTO THE FORWARD SIDE OF THE TROUGH, STORMS WILL DEVELOP ALONG THE DRYLINE OVER THE TEXAS SOUTH PLAINS REGION AND MOVE EAST INTO MORE FAVORABLE MOISTURE AND LOW LEVEL SHEARS. THE PATTERN SUGGESTS A BACK BUILDING OF POTENTIALLY SEVERE STORMS INTO NORTHERN PORTIONS OF THE REGION OVERNIGHT WEDNESDAY INTO THURSDAY MORNING. AS DRY AIR IS MIXED DOWN IN WESTERLY WINDS THURSDAY AFTERNOON..HUMIDITIES ARE EXPECTED TO LOWER TO THRESHOLDS FOR RED FLAG ISSUANCE SO A FIRE WEATHER WATCH WILL BE ISSUED FROM NOON TO 6 PM THURSDAY. THE WATCH WILL TAKE IN THAT PART OF SOUTH CENTRAL TEXAS GENERALLY ALONG AND WEST OF A LINE FROM LLANO TO LEAKEY TO ASHERTON. A DRY COLD FRONT WILL FOLLOW THURSDAY NIGHT AS THE BROAD UPPER TROUGH MOVES EASTWARD ACROSS THE SOUTHERN U.S. PLAINS. COOL DRY RIDGING WILL BUILD SOUTH OVER THE REGION FRIDAY THROUGH SATURDAY AS THE HUGE VORTEX LUMBERS ACROSS THE GREAT LAKES REGION. THIS WILL RESULT IN NIGHTTIME LOWS SLIGHTLY BELOW NORMAL WITH NEAR NORMAL HIGHS FORECAST FOR THE WEEKEND. AN UPPER LEVEL RIDGE WILL BUILD IN FROM THE WEST MONDAY WITH MOSTLY CLEAR SKIES AND DRY WEATHER EXPECTED DURING THE EARLY PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 80 69 86 58 / 10 20 30 30 10 AUSTIN BERGSTROM INTL AIRPORT 68 82 70 87 53 / 10 20 20 30 10 DEL RIO INTL AIRPORT 72 91 67 92 58 / 10 10 10 - - SAN ANTONIO INTL AIRPORT 70 85 70 88 56 / 10 20 20 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING COUNTIES: DIMMIT...EDWARDS...GILLESPIE...KERR...KINNEY...LLANO...MAVERICK... REAL...UVALDE...VAL VERDE...ZAVALA. && 11/13/PM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 250 PM CDT TUE APR 8 2008 TXZ171>173-183>194-202>209-217>225-228-092000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 250 PM CDT TUE APR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHEAST SECTIONS OF SOUTH CENTRAL TEXAS TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY WEDNESDAY INTO WEDNESDAY NIGHT. A FIRE WEATHER WATCH IS IN EFFECT ON THURSDAY FROM NOON UNTIL 6 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 933 PM CDT TUE APR 8 2008 TXZ171-090300- LLANO- 933 PM CDT TUE APR 8 2008 ...A STRONG THUNDERSTORM WAS MOVING INTO NORTHWEST LLANO COUNTY... AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PONTOTOC...OR 15 MILES NORTHEAST OF MASON... MOVING EAST AT 22 MPH. THIS STORM WILL BE NEAR... VALLEY SPRING BY 955 PM CDT. PEOPLE IN NORTHWESTERN LLANO COUNTY...INCLUDING FIELD CREEK AND VALLEY SPRING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 946 PM CDT TUE APR 8 2008 TXZ171-090315- LLANO- 946 PM CDT TUE APR 8 2008 ...A STRONG THUNDERSTORM WAS AFFECTING NORTHWEST LLANO COUNTY... AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VALLEY SPRING...OR 15 MILES NORTHWEST OF LLANO...MOVING EAST AT 22 MPH. THIS STORM WILL BE NEAR... BABY HEAD BY 1015 PM CDT. PEOPLE IN NORTHWESTERN LLANO COUNTY...INCLUDING THE CITIES OF VALLEY SPRING AND BABY HEAD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
The Ft Hood radar (KGRK), 135 km away, was scanning. The volume nearest the first event began at 02:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94409.